MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERGLIDE MIDLINE CATHETER FULL KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS POWERGLIDE MIDLINE CATHETER FULL KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebt2062 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that during catheter insertion the catheter kinked while it was being deployed.The picc nurse verified that the needle was in the center of the vessel via ultrasound.It was stated the guide wire was completely deployed, but the catheter only made it part of the way before it kinked.No harm to the patient was reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a kink in the powerglide catheter was inconclusive due to the condition of the sample and since the reported damage could not be detected.One 18g x 10cm powerglide was returned for investigation.The catheter was received separate from the deployment system.The catheter had been removed from the wings.Blood residue was visible in the lumen.A microscopic examination revealed nothing remarkable.A tactual investigation revealed nothing remarkable.No kinks were identified in the powerglide catheter.A functional test revealed that the lumen was patent to infusion and no leaks were observed.The catheter may have been placed in a tortuous location; however, since the reported kink(s) could not be detected in the returned sample, the complaint was inconclusive.A lot history review (lhr) of rebt2062 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERGLIDE MIDLINE CATHETER FULL KIT
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7310404
Report Number3006260740-2018-00330
Device Sequence Number1736578
Product Code FOZ
UDI-Device Identifier00801741038112
UDI-Public(01)00801741038112
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K133856
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberM118101
Device Lot NumberREBT2062
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2018
Event Location Hospital
Initial Date Received by Manufacturer 02/28/2018
Supplement Date Received by Manufacturer03/12/2018
Initial Report FDA Received Date03/02/2018
Supplement Report FDA Received Date04/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1